Alert archive / Florida / Lake Wind Advisories in 2016

Lake Wind Advisory 8, NWS Melbourne, FL

April 2, 20165 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Apr 2, 2016, 4:09 AM EDT for 5 counties in Florida. It took effect at Apr 2, 2016, 10:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 4:09 AM EDT (08:09 UTC)
In effect from
Apr 2, 2016, 10:00 AM EDT
Expired
Apr 2, 2016, 4:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS72 KMLB 020809
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
409 AM EDT SAT APR 2 2016

FLZ045>047-053-054-058-059-064-144-147-022000-
/O.NEW.KMLB.LW.Y.0008.160402T1400Z-160402T2000Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-
OKEECHOBEE-ST. LUCIE-MARTIN-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY...
ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN...
VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE...
PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...STUART...CLERMONT...MASCOTTE...GROVELAND...COCOA...
TITUSVILLE
409 AM EDT SAT APR 2 2016

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON. 

* WINDS...SOUTHWEST TO WEST-SOUTHWEST WINDS WILL INCREASE TO 15 TO
  20 MPH AND GUSTY FROM MID MORNING INTO AFTERNOON HOURS. SOME
  WIND GUSTS UP TO 25 TO 30 MPH WILL BE POSSIBLE.

* IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER
  BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

15

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 2, 4:05 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 2, 4:05 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EDT SAT APR 2 2016

.DISCUSSION...

...SCATTERED STRONG STORMS TODAY...THEN COOLER AND DRIER AIR FOR
SUNDAY/MONDAY...

CURRENTLY/TODAY...PREFRONTAL SHOWERS/STORMS CONTINUE EARLY THIS
MORNING FROM THE FLORIDA BIG BEND ACROSS NE FL NORTH OF E CENTRAL FL
AHEAD OF A FRONT FROM THE FLORIDA PANHANDLE INTO N GA. SHORT RANGE
MODELS INDICATE PREFRONTAL SHOWERS MAY REACH FAR NRN LAKE COUNTY TO
LAKE GEORGE AFTER SUNRISE AND THEN PROGRESS GRADUALLY SOUTH TWD
METRO ORLANDO AND NRN BREVARD COUNTY AROUND MID DAY WITH A CHANCE OF
STORMS BY LATE MORNING INTO THE AFTERNOON. SCATTERED SHOWERS STORMS
SHOULD MAKE IT INTO OSCEOLA/SRN BREVARD/INDIAN RIVER BY MID TO LATE
AFTERNOON AND THEN EXPECT A GRADUAL WEAKENING TREND WITH CONVECTION
AS IT MOVES SOUTH INTO THE FAR SRN COUNTIES LATE IN THE AFTERNOON
AND TOWARD EARLY EVENING. LOW LVL WINDS WILL GRADUALLY VEER FROM THE
S/SSW EARLY TO THE SW/WSW THIS AFTERNOON AND STRENGTHEN TO 30-40
KNOTS IN THE H9-H8 LAYER THIS MORNING INTO EARLY AFTERNOON. SPC
CONTINUES MARGINAL RISK FOR SEVERE TODAY WITH THE GREATEST CONCERN
STRONG AND GUSTY WINDS WITH STRONGER CONVECTION WITH MID LAYER FLOW
WSW 40-50 KNOTS IN THE H7-H5 LAYER. MODELS ALSO INDICATE A SHORT
WINDOW OF ENHANCED HELICITY ACROSS NRN AREAS INTO MID MORNING BEFORE
LOW LVL WIND PROFILES BECOME MORE UNI-DIRECTIONAL INTO EARLY
AFTERNOON. WILL INDICATE A VERY LOW TORNADO RISK ACROSS NRN AREAS IN
THE HWO. BREEZY SW/WSW WINDS EXPECTED TODAY WILL ALLOW TEMPERATURES
TO REACH THE UPPER 80S TO NEAR 90 ACROSS THE SOUTHERN COUNTIES AND
LOWER-MID 80S NRN AREAS BEFORE SHOWERS/STORMS PROVIDE SOME COOLING.
EXPECT SOME MIXING ACROSS CENTRAL/SRN ZONES TO ALLOW GUSTY WINDS TO
REACH THE SFC WITH OFFSHORE FLOW AND WILL INCLUDE A LAKE WIND
ADVISORY FOR CENTRAL/SRN PORTIONS OF E CENTRAL FROM MID MORNING TO
LATE AFTERNOON. AN EAST SWELL WILL KEEP A MODERATE RIP CURRENT RISK
AT THE BEACHES.

TONIGHT...THE COLD FRONT IS EXPECTED TO MOVE THROUGH DURING THE
EVENING HOURS AND MOVE TOWARD SOUTH FL LATE WITH WINDS TURNING TO
NW/N BEHIND THE FRONT. WILL KEEP SOME EVENING SHOWERS AND A SLIGHT
CHANCE FOR STORMS ACROSS SRN SECTIONS AND THEN A SLIGHT CHANCE FOR
SHOWERS CONTINUING NEAR LAKE OKEECHOBEE LATE. LOWS WILL BE COOLER
IN THE MID TO UPPER 50S NORTH OF ORLANDO TO THE MID 60S SRN AREAS.

SUN-SUN NIGHT...GUIDANCE LOOKS TO BE CLEARING THE FRONT QUICKER THAN
THE 01/12Z RUN AND HAVE ENDED PRECIP LATE AFTERNOON. TIME HEIGHT
CROSS SECTIONS SHOWING VERY DRY ATMOSPHERE BEHIND THE FRONT. ONCE
RAIN ENDS SUNDAY AFTERNOON RAIN CHANCES SHOULD BE LESS THAN 15
PERCENT THROUGH MID WEEK. HIGH PRESSURE STRETCHING FROM TEXAS TO
KENTUCKY AND OVER THE SOUTHEAST STATES AND INTO FLORIDA RESULTS IN
WINDS STARTING OUT FROM THE NORTH BECOMING NORTHEAST THEN EAST AS
THE HIGH PRESSURE SHIFTS SOUTHEAST INTO THE GULF OF MEXICO AND THE
WESTERN ATLANTIC. AFTERNOON HIGHS SUNDAY IN THE MID 70S. LOWS MONDAY
MORNING SOME UPPER 40S NORTHWEST VOLUSIA COUNTY AND LOW 50S EXCEPT
MID 50S ORLANDO AND EASTERN MARTIN COUNTY.

MON-TUE...WEST TO EAST ORIENTED HIGH PRESSURE STRETCHING FROM THE
NORTHWEST GULF OF MEXICO TO OFF OF THE SOUTHEAST U.S. WILL PRODUCE
AN ONSHORE WIND BOTH DAYS. TIME HEIGHT CROSS SECTIONS CONTINUE TO
SHOW A DRY ATMOSPHERE ABOVE 850MB/5000 FEET. RAIN CHANCES REMAIN
LESS THAN 15 PERCENT. HIGHS UPPER 70S TO AROUND 80. LOWS TUESDAY
MORNING IN THE MID 50S AND THE MID TO UPPER 50S WEDNESDAY MORNING.

WED...HIGH PRESSURE AXIS REMAINS NORTH OF CENTRAL FLORIDA. EASTERLY
FLOW CONTINUES. GUIDANCE SUGGESTING MOISTURE CONVERGENCE IN THE
BRISK EASTERLY FLOW STRONG ENOUGH TO PRODUCE A SLIGHT CHANCE OF
SHOWERS OVER THE COASTAL WATERS THAT REACH INLAND TO WEST CENTRAL
FLORIDA. HIGHS MID AND UPPER 70S. LOWS THURSDAY MORNING IN THE LOW
60S

THU...SHORT WAVE MOVING OVER THE SOUTHEAST U.S. PUSHES THE HIGH
PRESSURE TO THE EAST AND ALLOWING SOME MOISTURE TO WORK ITS WAY
NORTH INTO CENTRAL FLORIDA WITH A LOW SHOWER CHANCE. HIGHS IN THE
LOWER 80S. LOW IN THE MID AND UPPER 50S.

FRI...SHORT WAVE TROUGH EXITS EAST AND HIGH PRESSURE REBUILDS OVER
FLORIDA.  NORTHWEST WINDS TO 10 TO 15 MPH WILL COOL HIGHS BACK TO
THE MIDDLE 70S AND LOWS EXPECTED IN THE LOWER 50S.

&&

.AVIATION...
CONFIDENCE IN STRATUS DEVELOPMENT EARLY THIS MORNING NOT AS HIGH AS
LAST NIGHT BUT STILL HAVE CONTINUED SOME TEMPO GROUPS FOR A SHORT
WINDOW BEFORE SUNRISE WITH LCL CIGS BTWN 005-015. LLWS ALSO EXPECTED
FOR NRN TERMINALS THROUGH SHORTLY AFTER SUNRISE WITH CAPE WINDS
PROFILERS INDICATING WINDS AROUND 30 KNOTS AT 2 KFT. CONVECTION
EXPECTED TO MOVE TOWARD NRN TERMINALS BY MID TO LATE MORNING AND
KMCO VCNTY IN THE EARLY AFTERNOON AND THEN TWD KMLB-KVRB BY MID
AFTERNOON AND FURTHER SOUTH INTO THE LATE AFTERNOON/EARLY EVENING.
STRONGEST CONVECTION SHOULD STAY NORTH OF KVRB. MVFR CIGS/IFR VSBYS
EXPECTED WITH +TSRA AS CONVECTION MOVES ACROSS THE PENINSULA TODAY.
BREEZY SW/WSW WINDS ALSO EXPECTED WITH GUSTS TO 25 KT PSBL OUTSIDE
OF CONVECTION. MAINLY VFR CIGS THIS EVENING WITH DIMINISHING PRECIP
COVERAGE...BUT LIKELY LINGERING INTO THE EVENING FROM KVRB-KSUA.

&&

.MARINE...
TODAY-TONIGHT...SW WINDS TO 15-20 KNOTS OFFSHORE THIS MORNING WILL
DECREASE INTO LATE AFTERNOON WITH SHOWERS/STORMS MOVING TOWARD THE
WATERS MAINLY NORTH OF VERO BEACH INTO MID AFTERNOON...AND SOUTH OF
VERO BEACH INTO LATE AFTERNOON AND THE EVENING HOURS. SEAS TO 4-6 FT
OFFSHORE THIS MORNING AND WILL CONTINUE SCEC OFFSHORE. AS THE FRONT
MOVES THROUGH THE WATERS TONIGHT WINDS WILL QUICKLY BECOME NW/N AND
INCREASE TO NEAR 20 KNOTS AFTER MIDNIGHT. WILL RAISE ADVISORIES FROM
NORTH TO SOUTH THROUGH THE NIGHT FOR THE OFFSHORE WATERS WITH SEAS
BUILDING TO AROUND 7 FT IN THE GULF STREAM.

SUN-SUN NIGHT...NORTH TO NORTHEAST WINDS TO 20 KNOTS OFFSHORE SUNDAY
SHIFTS TO THE NORTHEAST 10 TO 15 LATE OVERNIGHT SUNDAY AS THE
SURFACE RIDGE BEGINS TO STRETCH WEST TO EAST ACROSS THE SOUTHEAST
U.S. AND GULF OF MEXICO.

MON...WIND PRIMARILY OUT OF THE EAST AROUND 10 KNOTS AS THE SURFACE
RIDGE AXIS REMAINS JUST NORTH OF CENTRAL FLORIDA.

TUE...WINDS BACK TO THE NORTHEAST AND INCREASE TO 15 KNOTS AS HIGH
PRESSURE OVER THE OHIO RIVER VALLEY/MID WEST BUILDS OVER THE
SOUTHEAST AND INTO FLORIDA.

WED...HIGH PRESSURE OVER THE OHIO RIVER VALLEY/MID WEST TRACKS EAST
OFF THE U.S. MID ATLANTIC REGION AND BUILDS SOUTH OVER SOUTHEAST
COAST AND FLORIDA. WINDS VEER EAST AND INCREASE TO 15 TO 20 KNOTS
WITH SEAS BUILDING TO 6 FEET.

&&

.FIRE WEATHER...DRIER AIR BEHIND THE LATEST COLD FROPA SAT NIGHT/
EARLY SUN WILL PROVIDE FOR LOWER AFTERNOON RH READINGS ACROSS THE
AREA. EXPECT 30S FOR LOW RH MIN'S SUN-TUE WELL INTO THE INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  56  72  51 /  70  20  10  10
MCO  85  60  75  53 /  60  20  10  10
MLB  89  62  74  55 /  50  30  10  10
VRB  89  64  76  54 /  40  30  10  10
LEE  82  57  75  54 /  70  20  10  10
SFB  85  59  74  51 /  60  20  10  10
ORL  85  60  76  56 /  60  20  10  10
FPR  89  64  77  55 /  30  30  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMER
Hazardous weather outlook, Apr 1, 4:51 AM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
451 AM EDT FRI APR 1 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
451 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
INCREASING AFTERNOON MOISTURE LEVELS...DAYTIME HEATING AND THE
DEVELOPING EAST COAST SEA BREEZE BOUNDARY WILL HELP GENERATE
ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON AND EARLY EVENING
MAINLY EAST OF THE FLORIDA TURNPIKE ACROSS THE INTERIOR AND OVER
THE COASTAL COUNTIES FROM MID AFTERNOON INTO THE EVENING. A FEW
STORMS MAY BECOME STRONG WITH LOCALLY HEAVY RAIN...GUSTY WINDS AND
CLOUD TO GROUND LIGHTNING STRIKES.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY PRODUCE GUSTY WINDS TO 35 KNOTS ACROSS THE INLAND
LAKES AND INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS FROM LATE
AFTERNOON INTO THE EARLY EVENING.

.RIP CURRENT IMPACT...
AN EAST SWELL WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT
EAST CENTRAL FLORIDA BEACHES. REMEMBER TO SWIM NEAR A LIFEGUARD
AND DO NOT SWIM ALONE.

.WIND AND SEA IMPACT...
SOUTH WINDS TO 15 TO 20 KNOTS OFFSHORE TONIGHT WILL BUILD SEAS
BEYOND 20 NAUTICAL MILES LATE. SMALL CRAFT OPERATORS SHOULD
EXERCISE CAUTION IF VENTURING OFFSHORE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH MOISTURE AND WARM TEMPERATURES WILL GENERATE ISOLATED TO
SCATTERED AFTERNOON LIGHTNING STORMS ON SATURDAY AHEAD OF AN
APPROACHING FRONT. THE PRIMARY THREAT WILL BE FREQUENT LIGHTNING
STRIKES AND TORRENTIAL DOWNPOURS...BUT BOUNDARY INTERACTIONS COULD
PRODUCE A FEW STRONG TO SEVERE STORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:16 AM EDTSmall Craft AdvisoryMLB36 hr
Apr 2, 1:20 PM EDTSpecial Weather StatementMLBLake40 min
Apr 2, 1:42 PM EDTSpecial Weather StatementMLBBrevard93 min
Apr 2, 1:49 PM EDTSpecial Marine WarningMLB86 min
Apr 2, 3:10 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.